• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Hi from Spain

  • Thread starter MagicWriter2019
  • Start date
M

MagicWriter2019

Member
Joined
Dec 3, 2019
Messages
6
Location
Spain
Hi, I recently moved to Spain in the hope of improving my physical and mental health. I am a 64year old woman who has suffered with depression on and off for years. Or maybe I always had it, it just was a bit up and down and I occasionally didn’t notice it so much. Anyway, I have recently been taken off venlafaxine after being on as much as 300mg, about a year ago. But, boy, am I suffering. My Spanish gp has been horrified that I was on so much different medications without any specialist input, such as a psychiatrist for my mental health problems. They have put me on Vortioxetina instead, starting on 5mg and working up to 15mg over three weeks. If anyone has any experience of either coming off Venlafaxine or being on Vortioxetina I would love to hear your experiences, good as well as bad please.
 
U

user9898

Well-known member
Joined
Oct 6, 2019
Messages
153
Location
europe
Welcome @MagicWriter2019 ! I have been off venlafaxine since 3 months now and it's a completely different life and personality. I no longer suffer emotional blunting but I get a bit more depressed. The anxiety is about the same. No increased appetite anymore. The increased emotions were a bit too much to handle in the beginning though but it has stabilized. Did you suffer any side effects from it?
I hope you enjoy Spain!
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,442
Location
UK
Hi and welcome to the forum!

I am afraid I haven't even heard of Vortioxetina so can't help you there.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,787
Location
Florida
Hi welcome to the forum. I take 225 mgs of venlafaxine. I have been on it for 10 years and they say it is a hard withdraw when you stop taking it.

I am so sorry you were prescribed meds without a psychiatrist. Glad you are getting good care now from your gp. Hope you love Spain and have great Holidays. Hugs Jules
 
yellows

yellows

Well-known member
Joined
Feb 10, 2013
Messages
254
Location
oxfordshire
I am on the same dose of vanlafaxine 225mg some days cant remember if I took it or not but by the afternoon I no I ain't cos I start shaking and feeling different.
 
M

MagicWriter2019

Member
Joined
Dec 3, 2019
Messages
6
Location
Spain
Welcome @MagicWriter2019 ! I have been off venlafaxine since 3 months now and it's a completely different life and personality. I no longer suffer emotional blunting but I get a bit more depressed. The anxiety is about the same. No increased appetite anymore. The increased emotions were a bit too much to handle in the beginning though but it has stabilized. Did you suffer any side effects from it?
I hope you enjoy Spain!
Hi, I probably was suffering side effects from it, but think I felt so drugged up from taking it and other quite strong drugs for physical health problems I wouldn’t like to say for sure.

Glad you have managed to come out the other side without too much long term problems.

I am loving Spain and hope to get off most of my meds for good eventually. I feel as though the doctors here have more time to listen to you and want to help you. I know the doctors back home are in a position where they can’t do much more than dole out more and more drugs to folk. Sadly, the NHS is going down the pan mega quick due to lack of long term funding.
 
M

MagicWriter2019

Member
Joined
Dec 3, 2019
Messages
6
Location
Spain
Hi welcome to the forum. I take 225 mgs of venlafaxine. I have been on it for 10 years and they say it is a hard withdraw when you stop taking it.

I am so sorry you were prescribed meds without a psychiatrist. Glad you are getting good care now from your gp. Hope you love Spain and have great Holidays. Hugs Jules
Hi Jules
Am loving Spain, it’s weather and it’s people :). Having a doctor who has the time to listen to you makes such a difference, but withdrawal is not for the faint hearted, it’s been rough!
 
Mintymint

Mintymint

Well-known member
Joined
Nov 26, 2019
Messages
552
Location
UK
Hi and welcome to the forum. It's a bit stormy in Spain or likely to be. Do take care and enjoy being with us. :)
 
M

MagicWriter2019

Member
Joined
Dec 3, 2019
Messages
6
Location
Spain
I am on the same dose of vanlafaxine 225mg some days cant remember if I took it or not but by the afternoon I no I ain't cos I start shaking and feeling different.
Hi, have found to my dismay, it’s not a great drug to be prescribed. When you think how bad just missing one dose can be, says it all really :unsure:
 
M

MagicWriter2019

Member
Joined
Dec 3, 2019
Messages
6
Location
Spain
Hi and welcome to the forum. It's a bit stormy in Spain or likely to be. Do take care and enjoy being with us. :)
Hi, not so bad over on the Costa del Sol side. We seem to miss the worst of the Gota Fria when they come, but it does get cold. Well, we think it’s cold lol!
 
Mintymint

Mintymint

Well-known member
Joined
Nov 26, 2019
Messages
552
Location
UK
Hi, not so bad over on the Costa del Sol side. We seem to miss the worst of the Gota Fria when they come, but it does get cold. Well, we think it’s cold lol!
Well, all good, then! I haven't been to Spain in ages, but I do love your Rioja. :p Spain is a lot warmer than the UK though. Here we have a nasty easterly wind.
 
TulipIceCream

TulipIceCream

Well-known member
Joined
Sep 5, 2019
Messages
476
Location
On The Train
Hi Jules
Am loving Spain, it’s weather and it’s people :). Having a doctor who has the time to listen to you makes such a difference, but withdrawal is not for the faint hearted, it’s been rough!
That's wonderful! I hope it goes well for you there :)
 
U

user9898

Well-known member
Joined
Oct 6, 2019
Messages
153
Location
europe
Hi, I probably was suffering side effects from it, but think I felt so drugged up from taking it and other quite strong drugs for physical health problems I wouldn’t like to say for sure.

Glad you have managed to come out the other side without too much long term problems.

I am loving Spain and hope to get off most of my meds for good eventually. I feel as though the doctors here have more time to listen to you and want to help you. I know the doctors back home are in a position where they can’t do much more than dole out more and more drugs to folk. Sadly, the NHS is going down the pan mega quick due to lack of long term funding.
Good to hear you like your new country, it can be stressful moving. I also moved a few years ago and it can be hard. I think it's a good ambition to stop the meds in the future when things stabilize.
 
Top